[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
From: Richard (firstname.lastname@example.org)
We have lived in a small town in Mexico during the Winter months for the past eight years. The town is in the mountains, about 6800 feet high and is quite hilly. I have somewhat high blood pressure which is under control with medication including a diuretic.
This year, for the first time, I experienced quite a bit of lightheadiness, mostly after stopping from a walk up a hilly street. It was bothersome but passed quickly after a few moments. I saw a doctor and was advised to alter my blood pressure medication. Also, because of a mistake by me, I actually increased the amount of diuretic.
About a month ago, I came down with a severe stomach ailment, probably from something I ate. The next morning, while standing at the sink, I began to feel lightheadedness and found myself on the floor. Obviously, I passed out. My wife took me to the ER where I was hydrated and felt quite a bit better in the next several hours.
I returned to the States in late March and went to my doctor here. He wanted to take some tests and began to draw blood. That did it again and I ended up in the ER again for the purpose seeing a cardiologist and taking some tests. The tests, including a thalium stress test, an echocardiogram and a tilt table test, are scheduled over the next two weeks. I am fairly sure the problem is not heart related but time will tell.
I am getting the impression that Vaso-Vagal, in and of itself, is not serious. What is serious is the damage that can occur from an episode while driving or just from falling down in the wrong place. I would like some further input on this.
Also, is there a cure? What can be done to prevent it or aleviate it? Drinking water and taking salt to prevent dehydration seems logical but I would like some more input on this score as well.
I would appreciate any comments either on this site or by email direct to the address above, or both.